Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 6, NWS Goodland, KS

January 28, 20068 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this wind advisory at Jan 28, 2006, 10:38 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 10:38 AM CST (16:38 UTC)
Expired
Jan 28, 2006, 5:12 PM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 281638
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
938 AM MST SAT JAN 28 2006

...WINDY CONDITIONS ARE EXPECTED OVER THE TRISTATE AREA THROUGH
THE EARLY EVENING...

.STRENGHTENING NORTHWEST WINDS ARE EXPECTED BEHIND A LOW PRESSURE
SYSTEM CENTERED IN CENTRAL KANSAS. GUSTY NORTHWEST WINDS ARE
EXPECTED THROUGH THE EARLY EVENING AS THIS LOW CONTINUES TO PULL
OFF TO THE EAST.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-290000-
/O.NEW.KGLD.WI.Y.0006.060128T1638Z-060129T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1038 AM CST SAT JAN 28 2006 /938 AM MST SAT JAN 28 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR
THROUGH THE LATE MORNING AND AFTERNOON HOURS. THIS WINDS WILL
DIMINISH SHORTLY AFTER SUNSET EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

CLK
1 follow-up statement
000 
WWUS73 KGLD 282312
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
412 PM MST SAT JAN 28 2006

...WINDS ARE DECREASING ACROSS THE TRI-STATE REGION...

.AS THE LOW PRESSURE SYSTEM MOVES FURTHER AWAY FROM THE TRI-STATE
REGION AND THE SUN SETS ACROSS THE CENTRAL HIGH PLAINS...WIND
SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-290015-
/O.CAN.KGLD.WI.Y.0006.000000T0000Z-060129T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
512 PM CST SAT JAN 28 2006 /412 PM MST SAT JAN 28 2006/

...WIND ADVISORY IS CANCELLED...

NORTHWEST WINDS WILL CONTINUE TO DECREASE INTO THE 10 TO 15 MPH
RANGE THIS EVENING ACROSS THE TRI-STATE REGION.

$$

LOCKHART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:45 AM CST, 7 hours 53 minutes earlier.

Area forecast discussion, Jan 28, 2:45 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
145 AM MST SAT JAN 28 2006

.DISCUSSION...FORECAST CHALLENGE TODAY IS WIND AND PRECIPITATION
CHANCES FOLLOWED BY WINDS AGAIN SUNDAY.

AT 0845Z A SURFACE LOW WAS LOCATED OVER THE CENTRAL PART OF OUR
FORECAST AREA. A FEW THUNDERSTORMS DEVELOPED ACROSS THE NORTHEAST
CORNER OF THE AREA...AHEAD OF THE NOSE OF THE LOW LEVEL JET AND
SOME LIFT PER OMEGA FIELDS. THOSE HAVE SINCE MOVED NORTHEAST OF
OUR AREA. TEMPERATURES ARE NEAR 30 ACROSS THE NORTHWEST WITH NEAR
50 ACROSS THE EAST/SOUTHEAST WHERE SOUTHERLY WINDS AND INCREASING
DEWPOINTS HAVE PROVIDED FOR INCREASING OVERNIGHT TEMPERATURES.

TODAY/TONIGHT...AN UPPER LEVEL STORM SYSTEM WILL ROLL ACROSS THE
AREA TODAY...REACHING THE MISSISSIPPI RIVER AREA BY SUNDAY
MORNING. LOOKS LIKE BETTER CHANCES OF PRECIPITATION (ALBEIT
SLIGHT) WILL BE RELATED TO THE WRAPAROUND MOISTURE ON THE
BACKSIDE OF THE SYSTEM. THERE IS SOME MID LEVEL FRONTOGENESIS AND
MODESTLY STEEP LAPSE RATES WITHIN THE MOISTURE AXIS SUGGESTING
SOME SLIGHT CHANCE POPS FROM WEST THROUGH EAST DURING THE EARLY
MORNING TO LATE AFTERNOON HOURS.

FOCUS THEN TURNS TO WINDS. WINDY CONDITIONS WILL QUICKLY DEVELOP
BY SUNRISE ACROSS THE WEST THEN SPREAD ACROSS THE EAST AS 800
WINDS OF 35 KTS OR SO MOVE FROM WEST TO EAST PER GFS/NAM. GIVEN THE 800
WINDS GUSTS OF 35 KTS OR SO CAN BE EXPECTED...BELOW ADVISORY
CRITERIA.

TEMPERATURES WILL RANGE FROM THE MID/UPPER 40S ACROSS THE WEST TO
THE LOW/MID 50S EAST.

MINS TONIGHT UNDER INCREASING CLOUDINESS ASSOCIATED WITH NEXT
SYSTEM WILL BE IN THE LOW/MID 20S.

SUNDAY/SUNDAY NIGHT...ANOTHER UPPER LEVEL VORT MAX WILL MOVE
SOUTHEAST ACROSS THE FORECAST AREA CREATING ANOTHER WINDY DAY AS
THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND AN INCOMING SURFACE
HIGH. 800 WINDS ARE AGAIN AROUND 35 KTS...JUST BELOW ADVISORY
CRITERIA PER 1:1 RATIO OF 800 WINDS AND GUSTS.

PRECIPITATION CHANCES WOULD REMAIN ACROSS THE NORTHEAST/EAST WHERE
BETTER LOW LEVEL MOISTURE EXISTS.

850 AS WELL AS 2M/MOS GUIDANCE NUMBERS FALL A FEW MORE DEGREES AND
WILL SHOOT FOR HIGHS AGAIN IN THE MID/UPPER 40S WEST TO NEAR
50/LOW 50S EAST. LOWS SUNDAY NIGHT UNDER DECREASING WINDS AND
DEVELOPING LEE TROUGH WILL BE IN THE TEENS WEST TO LOW 20S EAST.

MONDAY/MONDAY NIGHT...WEAK UPPER LEVEL RIDGE WILL DEVELOP ACROSS
THE AREA DURING THE DAY BEFORE FLATTENING A BIT MONDAY NIGHT AS
ANOTHER UPPER WAVE MOVES INTO THE INTERMOUNTAIN WEST. 850
TEMPERATURES FROM THE GFS/NAM/UKMET WARM AN AVERAGE OF 7-8F WHICH
IS SOMEWHAT CLOSE TO THE MOS/2M NUMBERS. WILL GO FOR HIGHS
GENERALLY IN THE 55 TO 60 RANGE. LOWS MONDAY NIGHT WILL BE WARMER
UNDER WARM 850 TEMPERATURES AND SOUTHWEST WINDS AT THE SURFACE.

TUESDAY-FRIDAY...NO SIGNIFICANT CHANGES MADE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT
Hazardous weather outlook, Jan 28, 5:15 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
415 AM MST SAT JAN 28 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
515 AM CST SAT JAN 28 2006 /415 AM MST SAT JAN 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.